• D Parker D Parker
    February 03, 2009
    Irregular Heartbeat side effect
    D Parker D Parker
    February 03, 2009

    An irregular heartbeat is listed as a possible side effect of Norvasc (for one). If this condition does occur will it reverse if use of the product is stopped.

    READ MORE

FROM OUR EXPERTS

  • Martin Cane, M.D.
    Health Pro
    February 04, 2009
    Martin Cane, M.D.
    Health Pro
    February 03, 2009

    D Parker,

     

    Thanks for your question.

     

    Norvasc is a calcium channel blocker that is used in the treatment of high blood pressure.  It works by relaxing the smooth muscle in arteries causing a widening (called vasodilatation) of these blood vessels which results in lower blood pressure.  Though not a common side effect, some patients experience palpitations and can develop abnormal cardiac rhythms. 

     

    These abnormal rhythms and other side effects usually revert back to normal if the drug is withdrawn.

     

    I suggest you discuss this with your doctor.  No drug dosage should be changed or drug discontinued without the knowledge of your physician. 

     

    I hope this has been helpful.

     

    Best wishes.

     

    Martin Cane, M.D.


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.